Alert archive / Michigan / Small Craft Advisories in 2026

Small Craft Advisory 13, NWS Gaylord, MI

March 17, 2026

NWS Gaylord, MI issued this small craft advisory at Mar 17, 2026, 3:19 PM EDT. It took effect at Mar 18, 2026, 8:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2026, 3:19 PM EDT (19:19 UTC)
In effect from
Mar 18, 2026, 8:00 AM EDT
Expired
Mar 18, 2026, 11:00 PM EDT
In force
15 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

707 
WHUS73 KAPX 171919
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
319 PM EDT Tue Mar 17 2026

LMZ323-341-342-344>346-180545-
/O.CAN.KAPX.SC.Y.0012.000000T0000Z-260317T2100Z/
/O.NEW.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
319 PM EDT Tue Mar 17 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 25 kts from the south and highest 
  waves around 7 feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...From 8 AM to 11 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-180545-
/O.CAN.KAPX.SC.Y.0012.000000T0000Z-260317T2100Z/
/O.NEW.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
319 PM EDT Tue Mar 17 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 25 kts from the south and highest 
  waves around 6 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...From 8 AM to 11 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-180545-
/O.CAN.KAPX.SC.Y.0012.000000T0000Z-260317T2100Z/
/O.NEW.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
319 PM EDT Tue Mar 17 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 25 kts from the south expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...From 8 AM to 11 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
756 
WHUS73 KAPX 180220
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1020 PM EDT Tue Mar 17 2026

LMZ323-341-342-344>346-181030-
/O.CON.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1020 PM EDT Tue Mar 17 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 25 kts from the south and highest 
  waves around 7 feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...From 8 AM to 11 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-181030-
/O.CON.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1020 PM EDT Tue Mar 17 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 25 kts from the south and highest 
  waves around 6 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...From 8 AM to 11 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-181030-
/O.CON.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1020 PM EDT Tue Mar 17 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 25 kts from the south expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...From 8 AM to 11 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
685 
WHUS73 KAPX 180703
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
303 AM EDT Wed Mar 18 2026

LMZ323-341-342-344>346-181515-
/O.CON.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
303 AM EDT Wed Mar 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 25 kts from the south and highest
  waves around 6 feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...From 8 AM this morning to 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-181515-
/O.CON.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
303 AM EDT Wed Mar 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 25 kts from the south and highest 
  waves around 6 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...From 8 AM this morning to 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-181515-
/O.CON.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
303 AM EDT Wed Mar 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 25 kts from the south expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...From 8 AM this morning to 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
511 
WHUS73 KAPX 181459
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1059 AM EDT Wed Mar 18 2026

LMZ323-341-342-344>346-190215-
/O.CON.KAPX.SC.Y.0013.000000T0000Z-260319T0300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1059 AM EDT Wed Mar 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 7 feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-190215-
/O.CON.KAPX.SC.Y.0013.000000T0000Z-260319T0300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1059 AM EDT Wed Mar 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the south and highest 
  waves around 6 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-190215-
/O.CON.KAPX.SC.Y.0013.000000T0000Z-260319T0300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1059 AM EDT Wed Mar 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 25 kts from the south.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
807 
WHUS73 KAPX 181830
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
230 PM EDT Wed Mar 18 2026

LMZ323-341-342-344>346-190300-
/O.CON.KAPX.SC.Y.0013.000000T0000Z-260319T0300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
230 PM EDT Wed Mar 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 7 feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-190300-
/O.CON.KAPX.SC.Y.0013.000000T0000Z-260319T0300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
230 PM EDT Wed Mar 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the south and highest 
  waves around 5 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-190300-
/O.CON.KAPX.SC.Y.0013.000000T0000Z-260319T0300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
230 PM EDT Wed Mar 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 25 kts from the south.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 2:03 PM EDT, 1 hour 16 minutes earlier. Its key messages:

  • Cold tonight, adding additional strain to those without power.
  • Watching potential for some lake enhancement later tonight/Wednesday morning as weak system swings overhead.
  • Turning milder to end the week.
Area forecast discussion, Mar 17, 2:03 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
203 PM EDT Tue Mar 17 2026

.KEY MESSAGES...

- Cold tonight, adding additional strain to those without power.

- Watching potential for some lake enhancement later
  tonight/Wednesday morning as weak system swings overhead.

- Turning milder to end the week.

&&

.DISCUSSION...
Issued at 202 PM EDT Tue Mar 17 2026

Pattern Synopsis/Forecast:

Definite improvement out there this afternoon as deep low pressure
is now well to our northeast (good riddance) and moving further in
that direction. Cold post-sytem environment still kicking off a lake
response, although rapid drying through the vertical and complete
loss of any synoptic contribution is definitely taking their
collective toll. Unfortunately for those without power and still
doing clean-up operations, it's definitely a cold one, with current
temperatures only in the teens and 20s...a good 15 or more degrees
below specific normal values for the middle of March. Gusty
northwest winds are subsiding as pressure gradient relaxes, but
still seeing wind chill values in the single digits...both above and
below zero.

Large scale flow regime continues to relax in the coming days as
upstream ridging ever so slowly builds east the remainder of this
week into the weekend. Remnant northwest flow aloft along
ridge/trough interface will remain overhead, with weak embedded
shortwave troughs kicking off mostly light precipitation chances at
various times the next several days. Loss of Arctic air will bring
moderating temperatures as well...at least some good news for all
those affected by this past storm.

Primary Forecast Concerns:

Addressing potential for some lake enhancement later
tonight/Wednesday morning. Secondary focus on temperature trends and
additional light precipitation chances the remainder of the period.

Details:

Rather uneventful (but still very cold) evening...with just some
lingering very light and disorganized lake snows rotating off Lake
Michigan in slowly backing low level wind regime. Weak wave and
broad area of attendant weak isentropic upglide/moisture convergence
arrive later tonight into Wednesday...likely kicking off some
pockets of very light snow in the process. Looking at snow
accumulations by later Wednesday well under an inch for most.
However, over-lake environment remains primed for some moisture
contribution. Boundary layer flow becomes south-southwest, targeting
far western Mackinac County and perhaps right along the Lake
Michigan coast of Benzie and Manistee Counties for best lake
enhancement potential toward Wednesday morning. Could see a few
inches of snow in Western Mackinac County by the end of Wednesday,
with an inch or so along the Lake Michigan coast of northern lower.
Winds do become quite gusty on Wednesday...likely resulting in some
blowing and drifting snow as well.

More weak southeast diving waves set to bring some additional light
rain and snow chances at times on through the weekend, but
definitely not seeing anything of real significance. Far bigger
story for clean-up operations will be the gradual warming
temperatures, with highs both Thursday and Friday ranging from the
upper 30s to middle 40s...really helping to get ice off those trees
in our hardest hit areas. Turning a bit cooler heading into the
weekend and early next week, but still looking at highs above
freezing each afternoon.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 114 PM EDT Tue Mar 17 2026

Mix of MVFR and VFR CIGs through this afternoon, becoming VFR
overnight. Winds remain a little breezy at times but diminish as
into the evening and overnight. Lingering light lake effect snow
will diminish this evening and tonight as well, with another
area of light snow building in later tonight into Wednesday.
Expect some depressed VSBYs with this activity as CIGs lower to
MVFR.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for
     LHZ345>349.
     Small Craft Advisory until 5 PM EDT this afternoon for LMZ323-
     341-342-344>346.
     Small Craft Advisory until 5 PM EDT this afternoon for LSZ321-
     322.

&&

DISCUSSION...MSB
AVIATION...JLD
Hazardous weather outlook, Mar 17, 3:18 PM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Gaylord MI
318 PM EDT Tue Mar 17 2026

MIZ016>018-020>036-041-042-086>088-095>099-181930-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
318 PM EDT Tue Mar 17 2026

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Through tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-181930-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
318 PM EDT Tue Mar 17 2026

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Through tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Mar 17, 11:16 AM EDT, 4 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1116 AM EDT Tue Mar 17 2026

*** The reports below represent a 48 hour snowfall from the morning of March 15th 2026 to the morning of March 17th 2026. ***

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             1 SSE Petoskey          45.36N 84.95W
03/17/2026  M27.7 Inch       Emmet              MI   CO-OP Observer

            CO-OP Observer station PTYM4 Petoskey NCMC.

0800 AM     Snow             Charlevoix              45.32N 85.27W
03/17/2026  M26.0 Inch       Charlevoix         MI   CO-OP Observer

            CO-OP Observer station CHRM4 Charlevoix.

0900 AM     Snow             3 E Cedarville          45.99N 84.30W
03/17/2026  M21.2 Inch       Mackinac           MI   Cocorahs

            Cocorahs station MI-MC-3 Cedarville 3.2 ESE.

0700 AM     Snow             1 ENE Harbor Springs    45.43N 84.98W
03/17/2026  M18.2 Inch       Emmet              MI   Cocorahs

            Cocorahs station MI-EM-5 Harbor Springs 0.7
            ENE.

0700 AM     Snow             4 WSW Bates             44.73N 85.51W
03/17/2026  M18.0 Inch       Grand Traverse     MI   CO-OP Observer

            CO-OP Observer station TCEM4 Traverse City
            4.7 ESE.

0800 AM     Snow             1 ESE Mancelona         44.90N 85.05W
03/17/2026  M13.5 Inch       Antrim             MI   Cocorahs

            Cocorahs station MI-AT-6 Mancelona 0.5 ESE.

0800 AM     Snow             5 ENE Arcadia           44.53N 86.13W
03/17/2026  M13.0 Inch       Benzie             MI   CO-OP Observer

            CO-OP Observer station BEUM4 Beulah 7 SSW.

0900 AM     Snow             5 S Benzonia            44.54N 86.11W
03/17/2026  M12.3 Inch       Benzie             MI   Cocorahs

            Cocorahs station MI-BZ-1 Benzonia 5.3 S.

0800 AM     Snow             3 ENE Kingsley          44.60N 85.48W
03/17/2026  M10.1 Inch       Grand Traverse     MI   Cocorahs

            Cocorahs station MI-GT-21 Kingsley 2.7 ENE.

1000 AM     Snow             1 NNW Wellston          44.23N 85.96W
03/17/2026  M8.1 Inch        Manistee           MI   Cocorahs

            Cocorahs station MI-MN-1 Wellston 0.8 N.

0800 AM     Snow             2 S Eastlake            44.21N 86.29W
03/17/2026  M7.9 Inch        Manistee           MI   CO-OP Observer

            CO-OP Observer station MANM4 Manistee 3 SE.

0700 AM     Snow             3 WNW Fairview          44.74N 84.11W
03/17/2026  M4.0 Inch        Oscoda             MI   Cocorahs

            Cocorahs station MI-OD-4 Mio 5.6 NNE.

&&
Local storm report, Mar 17, 12:33 PM EDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1233 PM EDT Tue Mar 17 2026

*** The reports below represent either a 48 to 60 hour snowfall from the morning of March 15th 2026 to the morning of March 17th 2026. ***

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             Wolverine               45.27N 84.60W
03/17/2026  M28.0 Inch       Cheboygan          MI   NWS Employee

            NWS Employee reports 28 inches of storm
            total snow since late Saturday night.

0800 AM     Snow             2 NNW East Jordan       45.18N 85.14W
03/17/2026  M22.2 Inch       Charlevoix         MI   Trained Spotter

            Trained spotter called in with 22.2 inches
            of snow, storm total since late Saturday
            night.

0800 AM     Snow             1 W Northport           45.13N 85.65W
03/16/2026  M15.0 Inch       Leelanau           MI   CO-OP Observer

            CO-OP Observer station NPTM4 Northport 2 W.

0800 AM     Snow             2 N Suttons Bay         45.00N 85.65W
03/16/2026  M13.8 Inch       Leelanau           MI   Cocorahs

            Cocorahs station MI-LL-8 1 NNE Suttons Bay.

0631 AM     Snow             Lovells                 44.80N 84.46W
03/16/2026  M13.0 Inch       Crawford           MI   Cocorahs

            Cocorahs station MI-CF-9 Grayling 15.8 NE.

0700 AM     Snow             2 NNE Otsego Lake State 44.96N 84.68W
03/16/2026  M13.0 Inch       Otsego             MI   Cocorahs

            Cocorahs station MI-OT-17 Gaylord 4.1 S.

0700 AM     Snow             2 SE Elmira             45.05N 84.82W
03/16/2026  M12.1 Inch       Otsego             MI   Cocorahs

            Cocorahs station MI-OT-19 Elmira 2.2 ESE.

0700 AM     Snow             2 SW Grawn              44.65N 85.70W
03/16/2026  M11.8 Inch       Grand Traverse     MI   Cocorahs

            Cocorahs station MI-GT-28 1 SW Grawn.

0700 AM     Snow             4 NNE Lucas             44.27N 85.26W
03/16/2026  M5.1 Inch        Missaukee          MI   Cocorahs

            Cocorahs station MI-MK-1 Lake City 5.0 SSW.

&&
Local storm report, Mar 17, 12:35 PM EDT, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1235 PM EDT Tue Mar 17 2026

*** The reports below represent a 48 hour snowfall from the morning of March 15th 2026 to the morning of March 17th 2026. ***

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             4 WSW Bates             44.73N 85.51W
03/17/2026  M19.8 Inch       Grand Traverse     MI   CO-OP Observer

            CO-OP Observer station TCEM4 Traverse City
            4.7 ESE.

&&

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 9:57 AM EDTSmall Craft AdvisoryAPX5 hr

Nearby

Small Craft Advisories in Michigan, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.